Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 174, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2019, 7:06 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2019, 7:06 PM MDT (01:06 UTC)
- Expired
- Jun 17, 2019, 7:33 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 140 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2254 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:02 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 5:02 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 502 PM MDT Mon Jun 17 2019 .AVIATION... 00Z TAF CYCLE The Severe Tstorm Watch over eastern NM will be the main aviation impact thru sunset as linear segments and discrete cells move to the east into west TX overnight. The main impacts will be large hail, strong outflow winds, frequent lightning, and locally heavy rainfall with very low vsbys. Precip will exit overnight followed by low cigs and patchy fog development east of the central mt chain. Favored locales will include KLVS and any areas that receive heavier rains. Drier air will move into the region Tuesday with overall less storm coverage and slightly breezy southwest winds. Guyer && .PREV DISCUSSION...324 PM MDT Mon Jun 17 2019... .SYNOPSIS... The focus for strong to severe thunderstorms will migrate to the central mountain chain eastward this evening, with more ordinary storms expected further west by then. Drier air will move over the state on Tuesday, but enough moisture and instability should linger for another round of strong to severe thunderstorms along and east of the northern mountains Tuesday and Wednesday. Southwest winds will begin to strengthen Thursday with breezy to windy conditions expected on Friday and Saturday. A disturbance crossing the central Rockies will return a chance of thunderstorms to the forecast for northern areas on Saturday, then mainly to the northeast on Sunday. && .DISCUSSION... Strong to severe thunderstorms are expected this evening across portions of central and eastern NM as a disturbance passing eastward over the CO/NM border interacts with unusually rich moisture for June. Drier air will infiltrate the state from the west tonight and Tuesday in the wake of the disturbance with dry weather expected most places on Tuesday. Scattered to isolated showers and thunderstorms on Tuesday will favor the northern mountains eastward, where a back door cold front may sag into the state with better moisture. An upper level trough will also exit the central Rockies to the southeast on Tuesday producing enough shear for a slight risk of severe thunderstorms over NM's northeast plains. Another disturbance will exit the central Rockies on Wednesday bringing yet another chance of strong to severe storms to the northeast. Thursday through the end of the work week a long wave trough will deepen over the western US steering a dry southwest flow over the state. Temperatures will rise near and above normal areawide on Thursday, but readings will fall across the west on Friday as a upper level low pressure system moves into the central Rockies. Winds will begin to strengthen Thursday, then breezy to windy conditions are expected Friday and Saturday as the upper low steers a moderate jet stream over NM. If the storm system drops far enough to the south, there will be a chance of showers and thunderstorms north of I-40 on Saturday and Saturday night, then along and east of the Sangre de Cristo Mountains on Sunday. 44 && .FIRE WEATHER... Afternoon thunderstorm activity has flared up this afternoon over the western and northern high terrain, and will expand in coverage and progress over central and then eastern NM late this afternoon and evening. Some storms will become severe with large hail, frequent lightning, and damaging winds being the main concerns. Storms across the west this afternoon will be a mix of dry and wet. Storm coverage will be less Tue and more confined to along the NM/CO border, with storms progressing into far northeastern NM later in the day. A drier and warmer transition is expected to start Wednesday with NW transport winds. Transport winds turn westerly Thu and southwesterly by Fri, accompanied by warmer than normal temperatures across the east and degrading humidity recoveries. Single-digit MinRHs are also forecast across much of south-central NM Thu and Fri. Haines6 becomes more widespread Thu and Fri, enhancing the critical fire weather threat notably on Fri when winds will be the strongest. Dry, hot, and breezy weather continues Saturday. 24/RJH && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 17, 4:09 AM MDT, 14 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 409 AM MDT Mon Jun 17 2019 NMZ501>540-181200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 409 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Severe storms are possible from the east slopes of the central mountain chain east to the Texas border this afternoon and evening, with the highest probabilities across the eastern plains. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A critical fire weather pattern will develop toward the end of the work week and may extend into Saturday across eastern and southern portions of New Mexico. Widespread critical fire weather conditions are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening for portions of eastern New Mexico due to a severe thunderstorm threat. 11
In the hours before
Special weather statement, Jun 17, 5:00 PM MDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 500 PM MDT Mon Jun 17 2019 NMZ523-533-172330- Guadalupe County-Central Highlands- 500 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Vaughn, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Vaughn. This includes Highway 285 between Mile Markers 201 and 204. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for central and east central New Mexico. LAT...LON 3459 10539 3477 10537 3480 10501 3453 10503 TIME...MOT...LOC 2300Z 274DEG 15KT 3468 10530 44
Special weather statement, Jun 17, 5:08 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
508 PM MDT Mon Jun 17 2019
NMZ535-536-172345-
Roosevelt County-Curry County-
508 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 545 PM MDT...
At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of West Camp, or 10 miles southeast of Clovis. This storm
was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
This storm will remain over mainly rural areas of east central
Roosevelt and southeastern Curry Counties.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.
LAT...LON 3418 10327 3438 10326 3437 10304 3431 10304
3418 10305
TIME...MOT...LOC 2308Z 125DEG 2KT 3428 10311
44Local storm report, Jun 17, 5:22 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 6 N TECOLOTITO 35.32N 105.15W
06/17/2019 M62 MPH SAN MIGUEL NM PUBLIC
&&
EVENT NUMBER ABQ201902329
GUYERLocal storm report, Jun 17, 5:49 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 W VAUGHN 34.60N 105.21W
06/17/2019 M0.75 INCH GUADALUPE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902330
TRMLocal storm report, Jun 17, 6:33 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 SE CANNON AFB 34.33N 103.25W
06/17/2019 M1.00 INCH CURRY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902331
GUYERLocal storm report, Jun 17, 6:55 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 27 S ROSEBUD 35.45N 103.45W
06/17/2019 M1.00 INCH HARDING NM TRAINED SPOTTER
0630 PM TSTM WND GST 27 S ROSEBUD 35.45N 103.45W
06/17/2019 M60 MPH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902332
EVENT NUMBER ABQ201902333
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 13 min |
| Jun 17, 6:19 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 56 min |
| Jun 17, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 61 min |
| Jun 17, 6:32 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
| Jun 17, 6:37 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Jun 17, 7:00 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 2 hr |
| Jun 17, 7:02 PM MDT | Areal Flood Advisory | ABQ | Curry | 118 min |
| Jun 17, 7:18 PM MDT | Flash Flood Warning | ABQ | Curry | 3 hr |
| Jun 17, 7:24 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
| Jun 17, 7:34 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Jun 17, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 23 min |
| Jun 17, 8:32 PM MDT | Special Weather Statement | ABQ | Curry | 13 min |
| Jun 17, 8:49 PM MDT | Special Weather Statement | ABQ | Curry | 26 min |
| Jun 17, 9:24 PM MDT | Special Weather Statement | ABQ | Roosevelt | 51 min |
| Jun 17, 9:33 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 3 hr |
| Jun 17, 10:24 PM MDT | Special Weather Statement | ABQ | Roosevelt | 51 min |
| Jun 17, 10:44 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Jun 17, 11:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Jun 17, 11:19 PM MDT | Areal Flood Advisory | ABQ | Chaves | 116 min |
| Jun 17, 11:54 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 36 min |
| Jun 18, 12:55 AM MDT | Special Weather Statement | ABQ | Roosevelt | 35 min |
| Jun 18, 2:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 18, 2:39 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 18, 2:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jun 18, 3:14 PM MDT | Special Weather Statement | ABQ | De Baca | 46 min |
| Jun 18, 3:25 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| Jun 18, 3:29 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| Jun 18, 3:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 26 min |
| Jun 18, 3:59 PM MDT | Tornado Warning | ABQ | Chaves | 16 min |
| Jun 18, 4:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| Jun 18, 4:44 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Jun 18, 5:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.